MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA25-80/I20-40
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa); this procedure is outside the indications of use (off-label) as the aorta is under sized per the ifu.Approximately 1.5 years post-operative, during a routine follow up, a computed tomography (ct) revealed an endoleak of indeterminate origin and aortic aneurysm enlargement of 0.5 cm.Also it was noted that graft material of the bifurcated stent graft had expanded from 25mm to +/-32mm.This is known as stent dilation and is not a device failure.The patient currently being monitored due to the to the minimal enlargement of the aneurysm and is reportedly doing well.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela infrarenal stent graft extension to treat an abdominal aortic aneurysm (aaa); this procedure is outside the indications of use (off-label) as the aorta is under sized per the ifu.Approximately 1.5 years post-operative, during a routine follow up, a computed tomography (ct) revealed an endoleak of indeterminate origin and aortic aneurysm enlargement of 0.5 cm.Also it was noted that graft material of the bifurcated stent graft had expanded from 25mm to +/-32mm.This is known as stent dilation and is not a device failure.The patient currently being monitored due to the to the minimal enlargement of the aneurysm and is reportedly doing well.Additional information received per clinical assessment refuting the reported sac growth.
 
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported aneurysm enlargement is refuted, however an endoleak at an indeterminate origin is confirmed.Procedure-related harms, device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.During the investigation, endologix found reasonable evidence to suggest the device was used off-label at the initial implant procedure due to the neck length (measured 9mm, ifu requirement is greater than or equal to 15mm), a pre-existing left common iliac artery occlusion (ifu requirement is 10-23mm diameter), and concomitant (non-endologix) product use in the bilateral iliacs.These factors may have contributed to the confirmed endoleak event.The final patient status was reported to be doing well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10731463
Report Number2031527-2020-00302
Device Sequence Number1114401
Product Code MIH
UDI-Device Identifier00818009014689
UDI-Public(01)00818009014689(17)190614
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2019
Device Model NumberBEA25-80/I20-40
Device Lot Number1948875011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA INFRARENAL, LOT# 1668188005
Outcome Attributed to Adverse Event Other;
Patient Age63 YR